Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 100, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 28, 2024, 2:58 PM CST for Jefferson County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 2:58 PM CST (20:58 UTC)
- Expired
- Dec 28, 2024, 3:45 PM CST
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 1.25 in
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 3:10 PM CST | TORNADO | 10 Ssw Hamshire, TX | *** 1 INJ *** Tornado continued into southwest Jefferson County from Chambers County. It snapped off power poles at French Rd before continuing northeast. An area of trees were snapped off and uprooted just south of the Big Hill Strategic Oil Reserve. Tornado |
| Dec 28, 3:25 PM CST | TORNADO | 9 Sse Hamshire, TX | *** 1 INJ *** Report of a minor injury as a motorist was caught in the tornado crossing Jefferson County earlier. Time and location approximate. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.5
The text
As transmitted.
492
WFUS54 KLCH 282058
TORLCH
TXC245-282145-
/O.NEW.KLCH.TO.W.0100.241228T2058Z-241228T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
258 PM CST Sat Dec 28 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Jefferson County in southeastern Texas...
* Until 345 PM CST.
* At 257 PM CST, a large and extremely dangerous tornado was located
near Stowell, or 12 miles southwest of Hamshire, moving east at 50
mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Hamshire around 305 PM CST.
La Belle around 310 PM CST.
Port Arthur around 315 PM CST.
Port Acres around 320 PM CST.
Nederland, Southeast Texas Regional Airport, and Port Neches
around 325 PM CST.
Other locations impacted by this tornadic thunderstorm include Sea
Rim State Park.
This includes Interstate 10 in Texas between mile markers 838 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2987 9436 3008 9405 3007 9403 3003 9403
3003 9400 2987 9392 2984 9392 2985 9394
2984 9395 2982 9393 2982 9392 2980 9395
2981 9393 2977 9393 2976 9390 2969 9384
2967 9386 2968 9402 2961 9423 2959 9435
TIME...MOT...LOC 2057Z 247DEG 49KT 2971 9442
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN
$$
Rua3 follow-up statements
847
WWUS54 KLCH 282109
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
309 PM CST Sat Dec 28 2024
TXC245-282145-
/O.CON.KLCH.TO.W.0100.000000T0000Z-241228T2145Z/
Jefferson TX-
309 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR SOUTHERN
JEFFERSON COUNTY...
At 308 PM CST, a confirmed large and extremely dangerous tornado was
located near Stowell, or 11 miles south of Hamshire, moving northeast
at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
La Belle around 330 PM CST.
Port Arthur around 340 PM CST.
Other locations impacted by this tornadic thunderstorm include Sea
Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2983 9436 3000 9407 2971 9394 2960 9435
TIME...MOT...LOC 2108Z 247DEG 24KT 2971 9437
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN
$$
Kowalski831
WWUS54 KLCH 282125
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
325 PM CST Sat Dec 28 2024
TXC245-282145-
/O.CON.KLCH.TO.W.0100.000000T0000Z-241228T2145Z/
Jefferson TX-
325 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR CENTRAL
JEFFERSON COUNTY...
At 325 PM CST, a confirmed large and extremely dangerous tornado was
located 8 miles south of La Belle, or 9 miles southeast of Hamshire,
moving northeast at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Port Arthur and La Belle around 330 PM CST.
Port Acres around 335 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2981 9430 3000 9407 2971 9394 2968 9426
TIME...MOT...LOC 2125Z 241DEG 39KT 2976 9420
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
Kowalski410
WWUS54 KLCH 282136
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
336 PM CST Sat Dec 28 2024
TXC245-282145-
/O.CON.KLCH.TO.W.0100.000000T0000Z-241228T2145Z/
Jefferson TX-
336 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR CENTRAL
JEFFERSON COUNTY...
At 335 PM CST, a confirmed large and extremely dangerous tornado was
located 7 miles south of La Belle, or 11 miles west of Port Arthur,
moving east at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Port Arthur and Port Acres around 340 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2979 9420 2992 9403 2976 9396 2973 9416
TIME...MOT...LOC 2135Z 251DEG 33KT 2978 9412
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
KowalskiWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 11:39 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 28, 11:39 AM CST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1139 AM CST Sat Dec 28 2024 ...New AVIATION... .UPDATE... Issued at 1000 AM CST Sat Dec 28 2024 A lull in shower and thunderstorm activity is ongoing this morning and should persist through at least the noon hour. Thereafter, convection will begin to blossom in the warm sector followed by a squall line type feature approaching from the west ahead of a cold front. This line should make its way into SE TX around 2-3PM, moving eastward from there through the late afternoon/evening and eventually exiting lower Acadiana around 9-10PM. I went ahead and made updates to the hourly POP grids through this evening to account for current guidance trend, and blended NBM with the HRRR and HREF which captured these trends well. Still expected all modes of severe weather with the convection this afternoon/evening. Remember to have multiple ways to receive warnings through this period. 17 && .SHORT TERM... (Today through Monday night) Issued at 333 AM CST Sat Dec 28 2024 An active weather day is expected today. Thick fog is currently blanketing the area with most locations having a vis of 1/2 mile or less. Dewpoints have risen into the mid 60s to around 70 as moisture continues to increase. Fog will continue through sunrise, however mixing will increase fairly quickly this morning which will allow fog to dissipate earlier than most local radiational fog events. Lift is already increasing with spotty showers developing along the I-10 corridor which may allow for brief and spotty breaks in the dense fog to develop before sunrise. An approaching short wave over West TX will quickly push east/northeast today. Lift will continue to increase this morning as this disturbance draws closer. Ample moisture and instability, an increasing LLJ, and steep mid lvl lapse rates will combine over the local area to produce severe weather late this morning through this afternoon and early evening. SPC has increased the threat level to moderate (risk lvl 4 of 5) for a portion of the region including sections of the East TX Lakes area and Central LA for the potential of large hail, strong winds, and long lived tornadoes, however severe weather is possible for the entire area. As lift and instability increases through the morning and mid day discrete cells are anticipated to develop before a squall line eventually sweeps through during the afternoon and early evening. The vigorous short wave and associated cold front will push east of the area tonight with a modest cool down and drier weather expected for Sunday and early next week. && .LONG TERM... (Tuesday through Saturday) Issued at 333 AM CST Sat Dec 28 2024 Late Monday and early Tuesday a low pressure system will move across the mid Mississippi Valley with a cold front pushing to the gulf coast. This front will usher in more seasonable weather for the second half of the week && .AVIATION... (18Z TAFS) Issued at 1133 AM CST Sat Dec 28 2024 For the next few hours, scattered shower activity will continue to stream north across the region amid MVFR CIGs and gusty southerly winds. Some of these showers may evolve into thunderstorms through the next couple of hours, and will be capable of producing strong wind gusts, frequent lightning, and torrential rainfall. Around 2-3PM a line of strong to severe storms will move into SE TX, shifting east from there through the afternoon into the early part of the overnight hours. This line will bring the worst of the period's weather. Attempted to time this line out within the TAFs, including with TEMPO groups. Conditions will deteriorate at BPT around 2-3PM, at LCH between 4 and 5 PM, at AEX between 4 and 6 PM, and at LFT/ARA between 5 and 7 PM. Thereafter, rainfall/severe risk will come to an end and CIGs should gradually lift to VFR. However, some patchy fog is expected to develop overnight at all sites. This fog should burn off around 14Z tomorrow, giving way to VFR conditions. 17 && .MARINE... Issued at 333 AM CST Sat Dec 28 2024 Dense fog will linger along the coast through early morning. Winds will increase after sunrise with a moderate onshore flow expected through much of the day. Thunderstorms can also be expected today which may cause locally higher winds and seas. A cold front will push through tonight with a light to moderate offshore flow anticipated into Monday. A stronger front is expected Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AEX 52 68 47 71 / 70 0 0 0 LCH 54 69 51 71 / 50 0 0 0 LFT 58 71 51 74 / 70 0 0 0 BPT 54 72 52 75 / 20 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...05 LONG TERM....05 AVIATION...17
In the hours before
Local storm report, Dec 28, 10:21 AM CST, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1021 AM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM Tornado 4 NNE Oretta 30.58N 93.42W
12/28/2024 Beauregard LA Public
Video of a weak tornado filmed on George
Kendall Road.
&&Special weather statement, Dec 28, 12:29 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1229 PM CST Sat Dec 28 2024
LAZ027-281900-
Vernon LA-
1229 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VERNON PARISH
THROUGH 100 PM CST...
At 1228 PM CST, Doppler radar was tracking a strong thunderstorm near
Anacoco, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Llano, Leesville, Anacoco, Kurthwood, Hutton, Slagle, and
Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for central and
west central Louisiana.
&&
LAT...LON 3136 9303 3136 9299 3134 9298 3134 9296
3133 9295 3108 9329 3121 9344 3137 9329
3137 9303
TIME...MOT...LOC 1828Z 224DEG 39KT 3121 9331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JBSpecial weather statement, Dec 28, 12:53 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1253 PM CST Sat Dec 28 2024
TXZ180-201-281930-
Hardin TX-Tyler TX-
1253 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TYLER AND
NORTHWESTERN HARDIN COUNTIES THROUGH 130 PM CST...
At 1253 PM CST, Doppler radar was tracking a strong thunderstorm near
Thicket, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Votaw, Warren, and Thicket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
&&
LAT...LON 3049 9454 3071 9459 3062 9438 3025 9464
3025 9465 3049 9473
TIME...MOT...LOC 1853Z 205DEG 31KT 3037 9470
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Dec 28, 1:58 PM CST, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
158 PM CST Sat Dec 28 2024
TXZ180-259-282030-
Northern Jasper TX-Tyler TX-
158 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN TYLER AND NORTHEASTERN
JASPER COUNTIES THROUGH 230 PM CST...
At 158 PM CST, Doppler radar was tracking a strong thunderstorm near
Spurger, or near Town Bluff, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Spurger, Jasper, and Town Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
&&
LAT...LON 3061 9422 3072 9439 3105 9415 3088 9391
TIME...MOT...LOC 1958Z 218DEG 25KT 3073 9426
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JBLocal storm report, Dec 28, 2:00 PM CST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
200 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Hail Hillister 30.67N 94.38W
12/28/2024 M0.70 Inch Tyler TX County Official
&&Local storm report, Dec 28, 2:32 PM CST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
232 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Hail Town Bluff 30.79N 94.18W
12/28/2024 M0.75 Inch Tyler TX Emergency Mngr
Tyler County Emergency Management reports
dime sized hail falling in Town Bluff.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Newton, Orange | 29 days |
| Dec 28, 12:53 PM CST | Special Weather Statement | LCH | Hardin | 37 min |
| Dec 28, 12:59 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 46 min |
| Dec 28, 1:05 PM CST | Tornado Warning | LCH | Hardin, Tyler | 25 min |
| Dec 28, 1:28 PM CST | Tornado Warning | LCH | Jasper, Tyler | 32 min |
| Dec 28, 1:43 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 47 min |
| Dec 28, 1:58 PM CST | Special Weather Statement | LCH | Jasper | 32 min |
| Dec 28, 2:13 PM CST | Tornado Warning | LCH | Jasper, Newton | 47 min |
| Dec 28, 2:58 PM CST | Severe Thunderstorm Warning | LCH | Newton | 62 min |
| Dec 28, 3:01 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 59 min |
| Dec 28, 3:41 PM CST | Tornado Warning | LCH | Jefferson, Orange | 49 min |
| Dec 28, 4:14 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Orange | 38 min |
| Dec 28, 4:26 PM CST | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
| Dec 28, 4:29 PM CST | Flash Flood Warning | LCH | Newton | 3 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.